|KS Treatment with Abraxane
Feb 27, 2007
Thank you for your response. Now, in response to your question. Yes, I think most if not all of the lesions have responded since starting Doxil in July '05. All appear less "angry," most are flat or flatter, some faded, two on the back of my leg (knee level) were black and have faded and flattened to skin tone, 2 on my butt are black/brown (were red before). My oncologist is not unhappy with results but would like for them to disappear. Although he said some look like there's still "some activity" so that's why we're considering Abraxane. In my last search it looks like abraxane isn't indicated for KS. Could that be? Thank you again for your response.
| Response from Dr. Pierone
It sounds like you have had a positive response to chemotherapy since no new lesions are forming and the old lesions have resolved or improved. It can be extremely difficult to judge whether a KS lesion is active or not, but expecting the lesions to disappear may not be realistic. I have patients who still have dark brown or reddish scarred skin many years after they had KS and no amount of chemotherapy is going to make this skin return to normal. This is a judgment call, but one wonders whether it is time to stop chemotherapy and see what happens. I would discuss this with your doctor and a second opinion is often a good idea.
Although Abraxane is not FDA approved for KS, there is no reason why it would not be appropriate to use it for this condition since it is a form of paclitaxol and this agent has good activity against KS. Many drugs are used for conditions different from what they were originally approved for and this would just be another example.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can A Cbc Tell If There Is Hiv On A Person Who Has Not Been Tested For Hiv?
- Does Hiv Cause You To Feel Fatigued?
- How Long Does Hiv Survive Out Of The Body?
- Can You Have Unprotected Sex With Someone Who Has Hiv But An Undetectable Virus Load?
- Meet Other People With Hiv
- Symptoms Of Hiv After 1 Year
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.